MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PKR FEMUR NO 5 RM/LL; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PKR FEMUR NO 5 RM/LL; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 5610-F-502
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported by the customer that "revision from a uni knee to a total knee due to wear on the uni polyethylene and progression of disease - upon surgical approach noticed that the femoral component was broken".
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a triathlon femoral component was reported.The event was confirmed via mar.Method & results: product evaluation and results: visual inspection: visual inspection was performed as part of the material analysis report (mar).This inspection indicated 'the images depicted shows the (a) distal and (b) proximal side of the triathlon pkr baseplate, triathlon x3 insert, and triathlon pkr femoral with patterns of wear highlighted on the baseplate and insert and the fracture of the femoral component is also highlighted.' dimensional inspection: not performed because the device was returned damaged.Functional inspection: not performed because the device was returned damaged.Material analysis: a material analysis has been performed.The report concluded: 'review of the triathlon pkr baseplate, catalogue # 5620-b-502, lot code ashka, triathlon pkr insert x3, catalogue # 5630-g-528, lot code mjm3tt, and triathlon pkr femoral, catalogue # 5610-f 502 confirmed wear on the x3 insert and baseplate, as well as fracture of the pkr femoral.Characterisation using visual, stereo microscope, and secondary electron imaging confirmed fracture of the pkr femoral in fatigue with final fracture in overload.No manufacturing or material related defects were observed on the examined areas of the components.' clinician review: no medical records were received for review with a clinical consultant product history review: a review of the device history records could not be performed as lot code information was unknown.Complaint history review: could not be performed as lot code information was not provided.Conclusions: it was reported by the customer that "revision from a uni knee to a total knee due to wear on the uni polyethylene and progression of disease - upon surgical approach noticed that the femoral component was broken".The event was confirmed via mar.Visual inspection was performed as part of the material analysis report (mar).This inspection indicated 'the images shows the (a) distal and (b) proximal side of the triathlon pkr baseplate, triathlon x3 insert, and triathlon pkr femoral with patterns of wear highlighted on the baseplate and insert and the fracture of the femoral component is also highlighted.' a material analysis has been performed.The report concluded: 'review of the triathlon pkr baseplate, catalogue # 5620-b-502, lot code ashka, triathlon pkr insert x3, catalogue # 5630-g-528, lot code mjm3tt, and triathlon pkr femoral, catalogue # 5610-f 502 confirmed wear on the x3 insert and baseplate, as well as fracture of the pkr femoral.Characterisation using visual, stereo microscope, and secondary electron imaging confirmed fracture of the pkr femoral in fatigue with final fracture in overload.No manufacturing or material related defects were observed on the examined areas of the components.' no further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PKR FEMUR NO 5 RM/LL
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21323340
Report Number0002249697-2025-00170
Device Sequence Number8128192
Product Code HRY
UDI-Device Identifier07613327027815
UDI-Public07613327027815
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K082567
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5610-F-502
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown